Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 14, NWS Tucson, AZ

December 27, 2006

NWS Tucson, AZ issued this red flag warning at Dec 27, 2006, 3:27 AM MST. It took effect at Dec 27, 2006, 11:00 AM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 3:27 AM MST (10:27 UTC)
In effect from
Dec 27, 2006, 11:00 AM MST
Expired
Dec 27, 2006, 1:29 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 271027
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
327 AM MST WED DEC 27 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR COCHISE...SANTA CRUZ AND SOUTHEAST PIMA COUNTY
FOR STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER RATING...

.A STRONG LOW PRESSURE AREA MOVING INTO THE GREAT BASIN THIS MORNING
WILL PUSH INTO SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40
MPH TO FAR SOUTHEAST ARIZONA TODAY. ALTHOUGH THIS SYSTEM WILL
EVENTUALLY BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO THE
AREA TONIGHT AND THURSDAY...A DRY AIRMASS REMAINING IN PLACE
ACROSS THE AREA TODAY WILL RESULT IN LOW HUMIDITIES THIS
AFTERNOON.

AZZ148-280000-
/O.NEW.KTWC.FW.W.0014.061227T1800Z-061228T0000Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
327 AM MST WED DEC 27 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR STRONG WINDS...LOW HUMIDITIES AND A HIGH FIRE DANGER 
RATING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR SOUTHERN FIRE WEATHER ZONE 148 (COCHISE...SANTA CRUZ AND SOUTHEAST
PIMA COUNTIES).

AN APPROACHING PACIFIC STORM SYSTEM MOVING INTO THE GREAT BASIN THIS
MORNING WILL PUSH INTO SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
TO THE SOUTHERN PORTIONS OF FIRE WEATHER ZONE 148 TODAY. ALTHOUGH THIS
SYSTEM WILL EVENTUALLY BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW
TO THE AREA TONIGHT AND THURSDAY...A DRY AIRMASS REMAINING IN PLACE
ACROSS THE AREA TODAY WILL RESULT IN LOW HUMIDITIES THIS AFTERNOON.
THE COMBINATION OF THE STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE
DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING
TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND SEASONABLY WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
1 follow-up statement
000 
WWUS85 KTWC 272029
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
129 PM MST WED DEC 27 2006

AZZ148-272130-
/O.CAN.KTWC.FW.W.0014.000000T0000Z-061228T0000Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/SEZ-
129 PM MST WED DEC 27 2006

...RED FLAG WARNING IS CANCELLED FOR SOUTHERN FIRE WEATHER ZONE 148...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE RED FLAG
WARNING IN EFFECT FOR PORTIONS OF COCHISE...SOUTHEASTERN PIMA AND
SANTA CRUZ COUNTIES. ALTHOUGH CONDITIONS REMAIN DRY WITH RELATIVE
HUMIDITY VALUES AT OR BELOW 15 PERCENT IN MANY LOCATIONS...WIND
SPEEDS REMAIN BELOW RED FLAG CRITERIA. CREWS IN THE FIELD SHOULD
REMAIN ALERT...AS ISOLATED RED FLAG CONDITIONS MAY ARISE A TIMES
DURING THE AFTERNOON...HOWEVER...THESE CONDITIONS WILL NEITHER BE
WIDESPREAD ENOUGH NOR LONG LIVED ENOUGH TO WARRANT A RED FLAG
WARNING.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Dec 27, 2:55 AM MST, 32 minutes earlier.

Area forecast discussion, Dec 27, 2:55 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
255 AM MST WED DEC 27 2006

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST
ARIZONA TONIGHT INTO THURSDAY...BRINGING VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS. BREEZY TO WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON
FOLLOWED BY MUCH COLDER TEMPERATURES THURSDAY. HIGH PRESSURE ALOFT
WILL RETURN FRIDAY INTO NEW YEARS DAY...FOR DRY WEATHER WITH A
GRADUAL WARMING TREND.

&&

.DISCUSSION...DEEP UPPER TROUGH ALONG THE WEST COAST AT THIS TIME
PROGGED TO DIG SEWD TODAY AND TONIGHT. 27/00Z GFS/ECMWF/UKMET HAVE
SLOWED PROGRESSION OF SYSTEM SOMEWHAT VERSUS PREVIOUS SOLUTIONS AND
THIS SEEMS REASONABLE AND WAS ACCEPTED FOR THIS FORECAST ISSUANCE.
OPTED TO REMOVE PREVIOUS MENTION OF PRECIP FOR TODAY EXCEPT FOR A
SLIGHT CHANCE OF SHOWERS WHITE MOUNTAINS LATER THIS AFTERNOON. MAIN
IMPACT FROM APPROACHING SYSTEM TODAY WILL BE BREEZY-WINDY SWLY
SURFACE WINDS THIS AFTERNOON TUCSON VICINITY EWD. RED FLAG CRITERIA
EXPECTED TO BE MET THIS AFTERNOON ACROSS SRN FIRE ZONE 148. GFS
CONTINUED TO DEPICT AREA OF 220 METER OR SO HEIGHT FALLS CENTERED
OVER THIS FORECAST AREA VALID 28/06Z OR TONIGHT. PER COORD WITH
WFO/S PSR/FGZ OPTED TO INCREASE INHERITED QPF AND SNOW AMT GRIDDED
DATA VALUES PARTICULARLY LATE TONIGHT AND THUR. GIVEN SLOWER NATURE
OF SYSTEM CONFIDENCE FAIRLY HIGH THAT SNOW ADVISORY CRITERIA...AT
LEAST...WILL BE MET ABOVE 5000 FEET BY THUR EVENING ZONES 19/30.
THUS WILL ISSUE WINTER STORM WATCH FOR LATE TONIGHT-THUR AFTERNOON
AND DEFER SUBSEQUENT AREAL/TIMING ADJUSTMENTS TO DAYSHIFT. OPTED TO
REFLECT SLIGHTLY INCREASED POPS TUCSON VICINITY EWD THUR EVENING...
AND WILL MAINTAIN LOW GRADE POPS ERN SECTIONS LATE THUR NIGHT...AND
SLIGHT CHANCE OF SNOW SHOWERS WHITE MOUNTAINS FRI MORNING. DRY
CONDITIONS EXPECTED TO RETURN AREAWIDE FRI AFTERNOON AS FLOW ALOFT
BECOMES INCREASINGLY NWLY WITH RIDGE AMPLIFICATION AGAIN OVER THE
INTERMOUNTAIN REGION. DRY CONDITIONS TO PREVAIL THIS WEEKEND-NEW
YEARS DAY. HOWEVER CONSIDERABLE DIFFERENCES EXIST BETWEEN 27/00Z GFS
AND 27/00Z ECMWF FOR NEXT TUE. GFS DEPICTED RIDGE ALONG THE WEST
COAST WITH NWLY FLOW OVER AZ...WHILE ECMWF DEPICTED 560DM CLOSED LOW
CENTERED OVER S CENTRAL AZ VALID 03/00Z. GFS ENSEMBLES HAD 2 MEMBERS
WITH CLOSED-LOW SOLUTIONS OVER THE SWRN CONUS. AT ANY RATE CONFIDENCE
QUITE LOW WITH REGARD TO DAY 7 SCENARIO THUS WILL MAINTAIN DRY
FORECAST FOR NOW THOUGH INCREASE CLOUD COVER TO PARTLY CLOUDY. QUITE
WARM YET AGAIN TODAY WITH DAYTIME MAX TEMPS ABOUT 10-13 DEGS OR SO
ABOVE SEASONAL NORMALS. MUCH COLDER THUR WITH GENERAL DECREASE OF
ABOUT 15-20 DEGS OR SO VERSUS FORECAST MAX TEMPS TODAY. GRADUAL
WARMING BY SAT WITH WARMING TREND CONTINUING INTO NEW YEARS DAY.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
      RED FLAG WARNING 11AM - 5PM MST TODAY SOUTHERN FIRE ZONE 148.
      WINTER STORM WATCH LATE TONIGHT THROUGH THURSDAY AFTERNOON
        AZZ019-030 ABOVE 5000 FEET.

&&

WWW.WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 26, 3:11 PM MST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
311 PM MST TUE DEC 26 2006

AZZ019-029>035-271400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
300 PM MST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM DEVELOPING OFF THE COAST OF THE PACIFIC
NORTHWEST WILL TRACK ACROSS THE GREAT BASIN EARLY WEDNESDAY...THEN
PUSH INTO SOUTHEAST ARIZONA WEDNESDAY NIGHT AND THURSDAY. THIS
SYSTEM WILL INITIALLY RESULT IN BREEZY TO WINDY CONDITIONS ACROSS
SOUTHEAST ARIZONA WEDNESDAY...FOLLOWED BY A CHANCE OF VALLEY RAIN
AND MOUNTAIN SNOW SHOWERS WEDNESDAY NIGHT AND THURSDAY.

THIS IS A PARTICULARLY COLD SYSTEM...WITH A SIGNIFICANT COOLING IN
AFTERNOON TEMPERATURES EXPECTED BETWEEN WEDNESDAY AND THURSDAY. SNOW
LEVELS COULD FALL AS LOW AS 3500 FEET THURSDAY MORNING...WITH
ACCUMULATING SNOWFALL ABOVE 4500 FEET. RESIDENTS OF SOUTHEAST
ARIZONA SHOULD CONTINUE TO MONITOR THE STRENGTH OF THIS SYSTEM AS
IT APPROACHES THE NEXT COUPLE OF DAYS...TAKING THE NECESSARY
PRECAUTIONS FOR THE ANTICIPATED WINTER WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:25 AM MSTWinter Storm WatchTWC12 hr
Dec 27, 3:05 PM MSTSnow AdvisoryTWC36 hr

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.